Can injecting around the upper cheek area under the outer edges of the eye cause muscle weekness affecting lower eyelid sag. I was showing the signs of crepey lower eye lid but it looks so much worse now after the botox because it seems my eyes are too weak to hold the skin up? Is this common? I realize that other parts of the look better but this was the second time I have had botox and didn't have this problem.
Sagging Lower Eyelids After Botox
Doctor Answers (14)
Sagging lower eyelids after Botox injections
Botox, when aggressively injected to the side of the eye, can deactivate the cheek lifting muscles and cause the cheeks to slip downward, making the lower eyelids bulge more.
That is the mechanism for your problem.
Many patients who have been getting Botox injections start to notice this problem becoming more and more pronounced as the native cheek drifts further down and deflates. For those patients, we usually perform a cheeklift with fat-fascial grafts.
Web reference: http://www.drbrent.com/cheeklift-procedure.php
Sagging lower eyelids from Botox
Botox injected too close to the edge of the eyelid can cause the circular muscle around the eye to relax causing this portion of the eyelid to also relax and it may appear as if the eyelid is droopy. This is a temporary effect and will improve as the Botox wears off. This same injections are performed in individuals who have small eyes to enlarge them. In any case, let your surgeon know what happened and to avoid this area in the future.
Web reference: http://www.northsideplasticsurgery.com
Lower Eyelid Sagging with Botox Cosmetic
Hi Toronto8610 in Toronto, ON,
As other specialists have already stated, neuromodulators such as Botox Cosmetic may contribute to sagging of the lower eyelid. Crow's feet wrinkles or treatment in the sides of the eye typically do not result in eyelid sagging, but rather Botox injections lower on the eyelid or cheek may. Any sagging from Botox should eventually resolve within a few weeks or months. You may consider a lower dose or avoid treatment in the area all together next time.
Lastly, if your eyelids are generally saggy with bags then lower eyelid surgery with blepharoplasty or possible chemical peel may be appropriate to help tighten the area. Only after a comprehensive evaluation can a dermatologist or eyelid plastic surgeon help determine appropriate options for you. Best of luck.
Web reference: http://www.potomacplasticsurgery.com/med-spa/botox.cfm
You might also like...
Botox for crows feet and effects on lower eyelid
Yes. You are using the circular eyelid muscle to help keep the lower eyelid in position and the cheek muscles help support it as well so if there is a combination of weakening in both of these muscles, then you may notice some sagging of the lower eyelid skin. It is not permanent and will return to baseline after the botox wears off. The lateral cheek area is an area that is to be respected in terms of botox injections.
Botox can cause lower eyelid sagging
Occasionally Botox injected to the crow's feet can temporarily weaken the muscles of the lower eyelid and cause some sagging of the lateral lower eyelid (the side toward the ear.) It will resolve in a few weeks or at most a few months. Next time you get Botox into the crows feet the doctor should keep the injections a little higher, away from the lower eyelid.
Botox for crow's feet resulted in sagging of lower eyelid
Botox does not necessarily have the same distribution each time it is injected. This may account for the differences seen from one injection to the next, Botox will weaken the sphincter action of the orbicularis oculi which may produce some weakness in the lower eyelid when injected into the crow's feet area. T
Lower lid drooping after Botox
Aggressive injection of neuromuscular blockers in the cheek, usually for undesirable "smile lines", can cause sagging of the lower lids, even the inability to smile or an asymmetrical smile. These changes are usually temporary and should resove in a few weeks to months. In the meantime, I suggest you consider warm compresses to increase the bloodflow, facial smile exercises, and even direct muscular stimulation by tapping over the cheek and cheekbone to keep your muscles toned. You may even consider looking into the facial Yoga programs available. But don't overdo it, you may end up with more of those dreaded "smile lines" when its all over.
Yes, if the skin is lax or if over injected
This side effect can occur in older patients with lax skin tone under the eyes (a slow lid snap), or if the doctor grossly over injects the lower lid. It can cause the lower part of the eye to show and give a very sad appearance. Unfortunately, it will have to improve gradually since there is no fix for this. It occurs from either poor injecting or poor judgment or both.
Web reference: http://www.drmarylupo.com
Sagging lower lids after botox
Botox injected into the lower lid area can cause diminished lower lid tone and lead to the appearance of "sagging lower lids". Botox is wonderful for crow's feet but care must be taken when injected into the lower lid. Patient selection is critical when performing these injections.
The good news is the effects of botox are reversible and this will resolve on its own. inform your doctor of your result and avoid future injections in this area.
Web reference: http://drrobkessler.com
Sagging lid after botox will go away.
Sagging lid after botox will go away given a few weeks. There is nothing to do for now. Next time have your surgeon use a weaker dose.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.